Flood, York
- When
- June 23, 3:45 PM EST to 4:15 PM EST
- Where
- York County, Seaford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.225, -76.520 (the zone’s center; the record gives no point)
High water on several roads.
4 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 23, 1:55 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT FRI JUN 23 2006
.SHORT TERM /TONIGHT/...
COLD FRONT IS NEARLY STATIONARY ACROSS THE LOWER MD EASTERN SHORE
AND INTO SOUTH CENTRAL VA. NUMEROUS TSTMS HAVE DEVELOPED ALONG AND
AHEAD OF THE FRONT AND MAIN THREAT HAS BEEN HEAVY RAIN. HAVE BEEN
ISSUING NUMEROUS FLASH FLOOD WARNINGS WITH THESE STORMS WITH
RAINFALL RATES UP TO 4 INCHES PER HOUR. IN ADDITION, FRONT IS
ORIENTED NEARLY PARALLEL TO THE FLOW...AND SO TRAINING OF CELLS IS
OCCURRING WITH THESE TSTMS. DEWPOINTS ARE GENERALLY IN THE LOW TO
MID 70S. PRECIPITABLE WATER VALUES ARE AROUND 1.5 INCHES. HAVE
ALSO HAD A FEW SEVERE REPORTS WITH VILS IN THE LOW 70S...AND SOME
MARGINAL HAIL...EVEN THOUGH FREEZING LEVEL IS AROUND 14K FEET.
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
HAVE NOT MADE ANY CHANGES TO EXTENDED FROM THIS MORNING. STILL
EXPECT TO HAVE FRONT STALLED OVER THE MID ATLANTIC FOR AN EXTENDED
TIME PERIOD...WITH CHANCE OF SHOWERS AND TSTMS EVERY DAY.
&&
.AVIATION...
VFR CONDITIONS AT ALL TAF SITES EXCEPT SBY...WHERE IFR CONDITIONS IN
PREDOMINATE TSTMS EXPECTED FOR THE NEXT 2-3 HOUR. SHOWERS/TSTMS PSBL
THRU THE PERIOD AS COLD FRONT EXPECTED TO MOVE INTO THE MID ATLANTIC
REGION OVER THE NEXT 12-18 HOURS. OVERNIGHT CIGS/VSBY WILL LOWER TO
MVFR/IFR CONDITIONS...WITH THESE CONDITIONS PREVAILING THROUGHOUT
THE WEEKEND.
&&
.MARINE...
SEAS INCREASE TONIGHT TO 5-6 FEET WITH PERSISTENT SOUTHERLY FLOW.
SMALL CRAFT WILL GO INTO EFFECT (FOR SEAS) WITH THIS ISSUANCE FOR
NORTHERN AND CENTRAL ATLANTIC COASTAL WATERS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ650-652-654 FROM 7 PM FRIDAY TO
NOON SATURDAY.
&&
SHORT TERM...09
LONG TERM...09
AVIATION...FOSTER
MARINE...09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 540 AM EDT FRI JUN 23 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-241030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 540 AM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD CONTAIN HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS WEEKEND AND INTO EARLY NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CULLEN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 337 PM EDT FRI JUN 23 2006 VAZ070-071-081>083-232030- CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-NEW KENT VA-PRINCE GEORGE VA- 337 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN CENTRAL VIRGINIA... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM 6 MILES WEST OF HOPEWELL TO 7 MILES SOUTHWEST OF CHARLES CITY...OR FROM COLONIAL HEIGHTS TO 7 MILES SOUTHWEST OF CHARLES CITY...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR... CHARLES CITY AROUND 405 PM EDT... ROXBURY AROUND 425 PM EDT... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 1/2 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 340 PM EDT FRI JUN 23 2006 VAZ082-084-086-089>091-094-232030- CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA- 340 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS FROM JUST WEST OF WILLIAMSBURG EAST TO THE CHESAPEAKE BAY... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN CENTERED FROM 7 MILES EAST OF NEW POINT COMFORT TO CLAREMONT...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE EFFECT AREAS FROM EASTERN CHARLES CITY AND NORTHERN SURRY COUNTIES...EAST ACROSS THE CITY OF WILLIAMSBURG...THEN TO MANY PLACES IN YORK...GLOUCESTER AND MATHEWS COUNTIES THROUGH 430 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSE PRINCE GEORGE 37.21N 77.28W
06/23/2006 PRINCE GEORGE VA LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR 801 WALTHER ST
&&
ALBRIGHTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT FRI JUN 23 2006 VAZ091-094-232045- NEWPORT NEWS/HAMPTON VA-YORK VA- 410 PM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORMS MOVING OVER THE PENINSULA... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PATRICK HENRY FIELD...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DENBIGH...AND...ORIANA AT 415 PM EDT...MENCHVILLE...AND...OYSTER POINT AT 420 PM EDT...NEWPORT NEWS AT 425 PM EDT...BEACONSDALE AT 430 PM EDT...HILTON VILLAGE...AND...NORTHAMPTON AT 440 PM EDT. ANOTHER STORM WAS LOCATED FARTHER EAST...OVER EASTERN YORK COUNTY...HEADING TOWARD HAMPTON EXPECT MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS...AS WELL HAS HEAVY DOWNPOURS OF RAIN. STREET FLOODING WILL BE POSSIBLE IN LOW LYING URBAN AREAS. DR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 425 PM EDT FRI JUN 23 2006 VAZ065-232130- MECKLENBURG VA- 425 PM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORM SLOWLY DRIFTING THROUGH MECKLENBURG COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM REDOAK TO 15 MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHASE CITY AROUND 510 PM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY...WITH FLOODING OF LOW LYING AND FLOOD PRONE AREAS ALSO POSSIBLE. SMALL HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 443 PM EDT FRI JUN 23 2006 VAZ095-097-098-232130- CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA- 443 PM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORM MOVING TOWARD NORFOLK AND VIRGINIA BEACH... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS...MOVING OUT AHEAD OF THE STORM...WERE MOVING INTO NORFOLK AND NORTHERN CHESAPEAKE...AND TOWARD VIRGINIA BEACH. THESE GUSTY WINDS AHEAD OF THE STRONG THUNDERSTORMS WILL BE NEAR PORTLOCK AT 450 PM EDT...KEMPSVILLE AT 455 PM EDT...GALLUPS CORNER AT 500 PM EDT...FENTRESS AT 505 PM EDT...MOUNT PLEASANT AT 510 PM EDT...PUNGO AT 515 PM EDT. WIND GUSTS TO 40 MPH ARE EXPECTED IN THE PATH OF THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL AS WELL. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. DR
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
High water on several roads.
High water on several roads.
High water on Main Street.
High water on several roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517054, 5517055, 5517056, 5517057.